Alert archive / Washington / Gale Watches in 2021
Gale Watch 45, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Oct 18, 2021, 8:34 PM PDT. It took effect at Oct 20, 2021, 6:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 18, 2021, 8:34 PM PDT (03:34 UTC)
- In effect from
- Oct 20, 2021, 6:00 AM PDT
- Expired
- Oct 19, 2021, 2:55 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
090 WHUS76 KSEW 190334 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 834 PM PDT Mon Oct 18 2021 PZZ170-173-176-191145- /O.CON.KSEW.SC.Y.0224.211019T0700Z-211019T2100Z/ /O.UPG.KSEW.GL.A.0044.211019T2100Z-211020T1800Z/ /O.NEW.KSEW.GL.W.0069.211019T2100Z-211020T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 834 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 2 PM TUESDAY TO 11 AM PDT WEDNESDAY... * WHAT...For the Gale Warning, southeast winds 30 to 40 kt and seas 10 to 15 ft at 13 seconds. For the Small Craft Advisory, southeast winds 20 to 30 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...For the Gale Warning, from 2 PM Tuesday to 11 AM PDT Wednesday. For the Small Craft Advisory, from midnight tonight to 2 PM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-191145- /O.EXB.KSEW.SC.Y.0224.211019T1200Z-211020T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 834 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 5 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-191145- /O.EXT.KSEW.SC.Y.0224.211019T1200Z-211020T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 834 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...Southeast winds 20 to 30 kt and seas 6 to 11 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 5 AM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-133-191145- /O.NEW.KSEW.GL.A.0045.211020T1300Z-211021T0100Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 834 PM PDT Mon Oct 18 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
058 WHUS76 KSEW 190955 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 255 AM PDT Tue Oct 19 2021 PZZ150-153-156-191800- /O.EXT.KSEW.SC.Y.0224.211019T1200Z-211020T1300Z/ /O.EXB.KSEW.GL.W.0069.211020T1300Z-211020T2100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 255 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 2 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt and seas 12 to 15 ft at 12 seconds. For the Small Craft Advisory, southeast winds 15 to 25 kt and seas 8 to 13 ft at 13 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...For the Gale Warning, from 6 AM to 2 PM PDT Wednesday. For the Small Craft Advisory, until 6 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ170-173-176-191800- /O.EXT.KSEW.SC.Y.0224.000000T0000Z-211020T0100Z/ /O.EXT.KSEW.GL.W.0069.211020T0100Z-211020T2100Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 255 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt and seas 14 to 17 ft at 12 seconds. For the Small Craft Advisory, southeast winds 20 to 30 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...For the Gale Warning, from 6 PM this evening to 2 PM PDT Wednesday. For the Small Craft Advisory, until 6 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-133-191800- /O.UPG.KSEW.GL.A.0045.211020T1300Z-211021T0100Z/ /O.NEW.KSEW.SC.Y.0225.211020T1300Z-211021T0100Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 255 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT WEDNESDAY... * WHAT...Southeast winds 15 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 AM to 6 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-191800- /O.NEW.KSEW.SC.Y.0225.211020T1300Z-211020T2100Z/ Central U.S. Waters Strait Of Juan De Fuca- 255 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT WEDNESDAY... * WHAT...East winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 AM to 2 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-191800- /O.NEW.KSEW.SC.Y.0225.211020T1300Z-211021T0100Z/ Admiralty Inlet- 255 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 6 AM to 6 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-191800- /O.EXB.KSEW.SC.Y.0224.211020T0900Z-211021T0100Z/ Grays Harbor Bar- 255 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM PDT WEDNESDAY... * WHAT...Combined seas 3 to 5 ft building to 10 to 12 ft early Wednesday morning. Bar conditions light becoming rough early Wednesday morning. Maximum ebb currents will occur around 415 AM and 445 PM today. * WHERE...Grays Harbor Bar. * WHEN...From 2 AM to 6 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-191800- /O.EXT.KSEW.SC.Y.0224.211019T0955Z-211020T0100Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 255 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Oct 18, 3:06 PM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Oct 18, 3:06 PM PDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
306 PM PDT Mon Oct 18 2021
.SYNOPSIS...Benign and dry weather, with near-to-slightly above
normal temperatures, will linger through Tuesday. The pattern
will become more active Wednesday onward - with a series of
Pacific frontal systems expected to affect the area - bringing
widespread rain, breezy and possibly windy conditions to parts of
the area at times through the remainder of the week and into the
weekend.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...Onshore flow with marine
stratus over the lowlands transitioning to stratocumulus and
scattering out a bit this afternoon. Clearing looks to hang in
there over much of the interior tonight which will help keep lows
on the chilly side for many locations - particularly south of
Puget Sound, where temperatures will dip into the 30s. Tuesday
will remain a bit sunnier and a bit warmer under deep southerly
flow with high temperatures reaching into the 60s.
The next Pacific frontal system will reach the area on Wednesday
bringing more rain to the region. As the system approaches some
areas may see some breezy easterly winds, particularly along the
I-90 corridor east of Issaquah Tuesday night and then with
increasing southerlies Wednesday morning to early afternoon.
Windiest locations look to be the usual suspects including the
coast and interior from Admiralty Inlet northward including the
San Juan Islands, Western Skagit and Western Whatcom Counties.
Winds will be breezy and gusty through the day in other
locations. The air mass is expected to be cool and unstable
Wednesday with this system, so a chance of thunderstorms along
the coast remains possible. The front and associated upper level
trough axis will exit the region Wednesday night with showers
tapering down into early Thursday morning. This lull will be short
lived as deep surface low and associated strong frontal system
develops over the northern Pacific. Ensemble guidance continues
to show the surface low associated with this system tracking north
- well offshore - before moving inland near Prince of Wales
Island and Haida Gwaii. Warm frontal precipitation will likely
affect the area during the day Thursday, followed by the trailing
cold front later in the day or evening hours. This system will
bring an additional round of widespread rain to the area as well
as breezy to gusty winds.
.LONG TERM /FRIDAY THROUGH MONDAY/...Showers and unsettled weather
will continue Friday, followed by the next system sometime late
Friday into Saturday, again bringing another round of widespread
rain and possibly breezy to gusty winds again to the area. Snow
levels may drop to around 4500-5000 feet by late Sunday allowing
for snow accumulations on the higher mountain peaks.
&&
.AVIATION...Southerly flow aloft with high pressure high pressure
building into the area and a trough offshore. VFR cigs for most this
afternoon with areas of MVFR. VFR this evening into tonight. Clouds
will clear a bit into tonight with low clouds potentially into early
Tuesday morning. LIFR cigs will be possible across areas of the
southern and central Puget Sound late tonight into Tuesday morning.
Patchy fog will be possible, mainly across the southern Puget Sound
near KOLM. VFR cigs Tuesday afternoon. Winds will be light through
Tuesday morning across the area.
KSEA...MVFR to VFR this afternoon. VFR into tonight. Low clouds may
develop near the area late tonight into Tuesday morning for
potential LIFR cigs. VFR cigs Tuesday afternoon. Light winds will
mainly be north to northeasterly through tonight. JD
&&
.MARINE...Winds will be light across the waters through tonight. A
storm system will near the area tonight and Tuesday with increasing
southerly winds for the Coastal Waters. Small Craft Advisory winds
for the Coastal Waters through Tuesday. Winds will increase for the
outer coastal waters Tuesday afternoon into Wednesday morning with
gales possible. A Gale Watch has been issued for this area during
the period. Gales may also be possible for the eastern Strait of
Juan de Fuca, northern inland waters, and Admiralty Inlet on
Wednesday with the front moving through. Another front will move
through the area on Thursday for gales possible along the coast and
Small Craft Advisory east winds through the Strait of Juan de Fuca
on Thursday. Additional systems will move across the area over the
weekend and early next week for additional headlines.
Swells of 3 to 6 ft through Tuesday will increase Tuesday night into
Wednesday at 10 to 15 ft. JD
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Tuesday afternoon through Wednesday morning for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory from midnight tonight to 2 PM PDT Tuesday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory from midnight tonight to 8 PM PDT Tuesday
for Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:34 PM PDT | Gale Warning | SEW | 41 hr | |
| Oct 19, 2:55 AM PDT | Small Craft Advisory | SEW | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.